NURSING PHARMACOLOGY NUR120 Pharma chapter 3 quiz 2 - $15.49   Add to cart

Exam (elaborations)

NURSING PHARMACOLOGY NUR120 Pharma chapter 3 quiz 2

NURSING PHARMACOLOGY NUR120 Pharma chapter 3 quiz 2 Question 1 of 20 A client who is being treated for cancer developed a serum sickness reaction. The care team has been notified, and the client is being stabilized. What is the nurse’s priority action? • Discontinue the drug immediately as ordered. • Administer topical corticosteroids. • Administer prescribed epinephrine subcutaneously. • Encourage the use of a MedicAlert identification. Question 2 of 20 The nurse is caring for a client who is receiving an antidiabetic agent. What assessment finding should the nurse attribute to a possible adverse reaction? • The client reports feeling unusually drowsy and fatigued. • The client states, “I just can’t seem to quench my thirst.” • The client has voided three times in the past hour. • The nurse’s assessment reveals Kussmaul respirations. Question 3 of 20 A client is being seen in the emergency department for a sprained ankle and is given a drug to relieve pain. When a second dose of the pain medication is given, the client develops redness of the skin, itching, and swelling at the site of injection of the drug. The most likely cause of this response is: • an idiosyncratic response. • a hepatotoxic response. • a paradoxical response. • an allergic response. Question 4 of 20 A nurse is administering gentamicin, an antibiotic that is ototoxic. Which report or sign would indicate that the client is suffering from ototoxicity? • buzzing or ringing sound in the ears (tinnitus) • irregularities in cardiac rhythms and conduction • increased incidence of bacterial and viral infections • altered acid-base balance Question 5 of 20 A client is four months' pregnant. She works in the chemical unit of a research department and is responsible for handling various chemicals. Her gynecologist advised her not to expose herself to chemical or industrial vapors and specific drugs. These restrictions are advised because exposure to industrial vapors could: • damage the immature nervous system of the fetus. • affect the kidneys of the fetus. • affect the liver of the fetus. • affect the eighth cranial nerve of the fetus. Question 6 of 20 A client taking a beta blocker for hypertension tells the nurse he will no longer take the medication because it is causing an inability for him to maintain an erection. What is the best explanation for this issue by the nurse? • "This is an expected adverse effect of the medication, but it is very important that you continue to take it. We can talk about other methods for sexual expression." • "This is an idiosyncratic response to the medication, not an expected result. Such responses are genetically predetermined so you will not be able to take this medication." • "The sexual dysfunction is caused by an allergic reaction to the medication. We need to stop this drug immediately." • "This is a toxic reaction to the medication and can cause permanent damage. We need to take you off this medication immediately." Question 7 of 20 An elderly client has been taking a new medication for 2 months. During a follow-up visit, the client's son tells the nurse that he feels his mother's memory is getting worse. What concerns should the nurse have at this time? • All elderly clients have dementia at some point in life, and the medication is making it worse. • The nurse should not be concerned. Medication is not the cause of the client's confusion. • This may be coincidental, and the memory loss may be attributed to changes with aging. • The client probably has the onset of Alzheimer disease. Question 8 of 20 A client comes to the clinic reporting of a ringing sound in the ears and dizziness. When the nurse takes the client's history, the nurse discovers that the client has been taking several ibuprofen every day for various discomforts. What does the nurse understand has occurred with this client? • anaphylactic reaction to the ibuprofen • immunotoxicity from the ibuprofen • allergic reaction to the ibuprofen • ototoxicity from the ibuprofen Question 9 of 20 The nurse administers penicillin to a client and monitors the client for an adverse reaction despite the fact that the client claimed not to be allergic to penicillin. What is the rationale for checking for adverse reactions? {Select all that apply.} • A person can be allergic to any medication at any time. • Medications can react with other medications prescribed for the client. • If medications are not taken on an empty stomach, adverse reactions may occur. • Certain medications react with orange juice to cause toxicity. • Medications can react with over-the-counter medications to cause toxicity. • Medications can react with herbal supplements to cause adverse reactions. Question 10 of 20 All drugs have adverse reactions when taken. Organ and tissue damage is one such adverse reaction. Which is an example of organ and tissue damage caused by a drug? • Neuroleptic malignant syndrome (NMS) • Parkinson-like syndrome • Stevens–Johnson syndrome • Atropine-like (cholinergic) effects Question 11 of 20 Many drugs that reach the developing fetus or embryo can cause death or congenital defects. What are examples of congenital defects? Select all that apply. • birth at 40 weeks' gestation • skeletal and limb abnormalities • heart defects • central nervous system alterations Question 12 of 20 A client is diagnosed with hypercholesterolemia and is prescribed a statin. As part of client education, the nurse should teach the client to avoid eating: • cheese. • grapefruit. • corn. • chicken. Question 13 of 20 The nurse would assess a client receiving which medication for possible superinfection? • antihistamines • antineoplastics • antibiotics • antihypertensives Question 14 of 20 What changes due to aging in the geriatric client may affect excretion and promote accumulation of drugs in the body? • decreased gastric motility. • decreased activity. • decreased glomerular filtration rate. • decreased cognition. Question 15 of 20 The nurse is reviewing the laboratory test results of a client receiving drug therapy. What would the nurse suspect if the results reveal an elevation in the blood urea nitrogen level and creatinine concentration? • liver injury • hyperkalemia • renal injury • hypoglycemia Question 16 of 20 The nurse has begun the intravenous infusion of the first dose of a client's prescribed antibiotic. A few minutes later, the client is diaphoretic, gasping for breath and has a heart rate of 145 beats per minute. After calling for help, what is the nurse's priority action? • administering intravenous antihistamines as prescribed • protecting and maintaining the patency of the client's airway • monitoring the client's vital signs at least every five minutes • providing reassurance to the client Question 17 of 20 The nurse is assessing a client who is distress and may be experiencing an anaphylactic reaction. What assessment finding is most consistent with this diagnosis? • swollen cervical lymph nodes • swollen joints • shortness of breath • sudden somnolence Question 18 of 20 The nurse is assessing a client whose debilitating headache did not respond to the recommended dose of an OTC analgesic. In response, the client took another dose 30 minutes later and then a double dose one hour after that. The nurse’s assessment should focus on the possibility of: • allergies. • anaphylaxis. • poisoning. • hypersensitivity. Question 19 of 20 The nurse provides health education for a diverse group of clients. For which client should the nurse emphasize the risk of teratogenic drug effects? • 40-year-old male client who has a history of intravenous drug use and who has endocarditis • 20-year-old female client who has been diagnosed with a chlamydial infection • 6-year-old girl who has a urinary tract infection and who is accompanied by her parents • 60-year-old female client who is tetraplegic and who has developed a sacral pressure ulcer Question 20 of 20 A client comes to the clinic reporting vaginal discharge with itching. Which statement would alert the nurse to the possibility that the client's reports are related to a superinfection? • "I've been taking aspirin several times a day for the past few months for my back pain." • "I just completed a course of antibiotics prescribed by my dentist to treat a tooth abscess." • "I've been exhausted and overworked for the past several weeks.” • "For the last 2 months I have been taking a water pill that the doctor prescribed."

Preview 3 out of 19  pages

avatar-seller
BrilliantScore

Also available in bundle (1)

NURSING PHARMACOLOGY NUR120 Pharma chapter 2 & 3

$ 46.97   $ 23.49 3 items
  • 1. Exam (elaborations) - nursing pharmacology nur120 pharma chapter 2 quiz 1
  • 2. Exam (elaborations) - nursing pharmacology nur120 pharma chapter 3 quiz 2
  • 3. Exam (elaborations) - Nursing pharmacology nur120 pharma chapter 3 quiz 3
  • Show more

The benefits of buying summaries with Stuvia:

Guaranteed quality through customer reviews

Guaranteed quality through customer reviews

Stuvia customers have reviewed more than 450,000 summaries. This how you know that you are buying the best documents.

Quick and easy check-out

Quick and easy check-out

You can quickly pay through credit card or Stuvia-credit for the summaries. There is no membership needed.

Focus on what matters

Focus on what matters

Your fellow students write the study notes themselves, which is why the documents are always reliable and up-to-date. This ensures you quickly get to the core!

$ 15.49
  • (0)
  Add to cart